Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 79, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 17, 2016, 8:27 PM CDT for Harrison County, Mississippi. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2016, 8:27 PM CDT (01:27 UTC)
- Expired
- May 18, 2016, 8:27 PM CDT
- In force
- 24 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 92 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Biloxi River near Wortham (BLWM6). The gauge peaked at 16.97 ft at May 17, 2016, 10:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
554 WGUS44 KLIX 180127 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 827 PM CDT TUE MAY 17 2016 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... Biloxi River Near Wortham affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-190727- /O.NEW.KLIX.FL.W.0079.160518T0127Z-000000T0000Z/ /BLWM6.1.ER.160518T0020Z.160518T0100Z.000000T0000Z.NO/ 827 PM CDT TUE MAY 17 2016 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Biloxi River Near Wortham. * until further notice. * At 8:00 PM Tuesday the stage was 16.5 feet. * Flood stage is 16.0 feet. * Forecast... The river is expected to rise to near 17.5 feet close to midnight tonight. * Impact...At 16.0 feet...Palmer Creek and West Wortham Roads will be under water and driving will be hazardous. && LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915 && LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915 $$
1 follow-up statement
535 WGUS84 KLIX 181112 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 612 AM CDT WED MAY 18 2016 ...The flood warning is cancelled for the following rivers in Mississippi... Biloxi River Near Wortham affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! && MSC047-181142- /O.CAN.KLIX.FL.W.0079.000000T0000Z-160518T1112Z/ /BLWM6.1.ER.160518T0020Z.160518T0415Z.160518T0552Z.NO/ 612 AM CDT WED MAY 18 2016 The Flood Warning is cancelled for The Biloxi River Near Wortham. * At 6:00 AM Wednesday the stage was 12.5 feet. * Flood stage is 16.0 feet. * Forecast...The river has fallen below flood stage and will continue to fall this morning. && LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 17, 3:10 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, May 17, 3:10 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
310 PM CDT TUE MAY 17 2016
.SHORT TERM...
Active weather period continues across the forecast area. Radar
imagery over the last few hours shows quite a jump in intensity
along with coverage as daytime heating warmed the surface. Most of
the storms remain in the warm sector south of the stall frontal
boundary that was draped along a line from near Baton Rouge to
Hattiesburg. The GFS shows activity shifting south and east
through the rest of this afternoon as the very weak upper trough
that initialized the convection shifts east. The HRRR shows the
same depiction and this also matches up well with current radar
trends. So have increased pops over SELA and coastal MS through
the remainder of the afternoon and significantly dropped rain
chances for late this evening and overnight to slight chance as
little if any showers expected with drier mid level air moving in.
The main threat thru the afternoon will still be water spouts and
isolated tornadoes, mainly near the coastline. Although there's
not a lot of strong wind in the mid and upper levels, there is
sufficient low level vertical and horizontal shear to potentially
see these hazards in the coastal waters and adjacent land areas.
Areas west of I-55 will not see much in the way of convection,
just a few showers.
.LONG TERM...
The lull in rain will carry over into Wednesday morning as there
will be not be as much lift from any upper level features to
enhance convection. However, daytime heating and possibly residual
frontal boundary could induce afternoon showers and storms. So, went
with 40 to 50% coverage during that period. Thursday does not look
all that different locally and thus kept the same or slightly higher
rain chances.
Friday still looks to be the most active day of the forecast period
as a more significant upper level trough tracks across the southern
plains and mid Mississippi Valley. Exactly when the widespread
showers begins in still not completely certain but current models
show something similar to yesterday with convection moving in from
the Gulf of Mexico/SW LA and spreading across the entire forecast
area. The widespread activity will likely last through Friday
afternoon and thus have carried likely pops through then. How much
rain is still uncertain at this time. The ECMWF shows maybe an inch
for most places. The GFS indicates a number much much higher than
that. Realistically thinking in the neighborhood of 1 to 4 inches
with isolated higher amounts. If this trend continues, flash flood
watch may be needed for Friday.
The upper level trough will amplify as it tracks east across the
United States Saturday and Sunday. Post trough cold front will usher
in drier air and likely keep the region rain free. So, have dropped
rain chances for those days. Some nice and slightly cooler mornings
will be possible as well.
MEFFER
&&
.AVIATION...
Scattered SHRA and TSRA this afternoon with most of the activity
east of Interstate 55 at this time. Most terminals with MVFR
ceilings this afternoon. Precipitation occasionally reducing
visibilities to 1SM. Expect most of the convection to weaken and/or
dissipate near sunset. May see some improvement to VFR conditions
during the evening hours, but should return to IFR/MVFR ceilings
around 09Z. Should see MVFR ceilings after 15z Wednesday...with
potential for scattered convection Wednesday afternoon. This will be
addressed in the 00Z TAF package. 35
&&
.MARINE...
Current marine issue is waterspout potential over the tidal lakes
and sounds. This should die out with convection this evening. Winds
should ease tonight with the departure of the upper impulse
currently moving across southern Mississippi and Louisiana. Will
allow Exercise Caution headline to expire...although it may be
borderline for another hour or two.
Should be a light wind regime until Thursday night when front
approaches from the northwest. Likely to need headlines at that time
over much of the coastal waters into Friday. Relatively quiet
conditions after Friday for the weekend. 35
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Monitoring convection.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 82 65 84 / 20 50 20 60
BTR 68 83 68 84 / 20 50 20 60
ASD 69 84 70 85 / 20 50 20 50
MSY 72 83 72 83 / 20 40 20 50
GPT 69 83 70 84 / 20 40 20 40
PQL 69 84 69 85 / 20 40 20 40
&&
.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, May 17, 8:06 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 806 PM CDT TUE MAY 17 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-181315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 806 PM CDT TUE MAY 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT THE THREAT OF HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF UPPER LEVEL DISTURBANCES AND WEAK FRONTS MOVING INTO THE AREA WILL KEEP A RISK OF SHOWERS AND THUNDERSTORMS IN PLACE THROUGH SATURDAY. A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS PORTIONS OF THE AREA WEDNESDAY THROUGH FRIDAY. SEVERE WEATHER ACTIVITY IS EXPECTED TO BE FAIRLY ISOLATED, BUT IF A SEVERE THUNDERSTORM DEVELOPS STRONG DAMAGING WIND GUSTS ARE EXPECTED TO BE THE PRIMARY SEVERE WEATHER THREAT WEDNESDAY THROUGH FRIDAY. 3 TO 4 INCHES OF RAIN COULD FALL ACROSS THE AREA WEDNESDAY THROUGH FRIDAY. IF THE HEAVY RAINFALL OCCURS IN A SHORT PERIOD OF TIME...SOME LOCALIZED STREET FLOODING ISSUES IN LOW LYING AND POOR DRAINAGE AREAS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 17, 3:28 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
328 PM CDT TUE MAY 17 2016
MSZ080-081-172100-
HANCOCK-HARRISON-
328 PM CDT TUE MAY 17 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHEASTERN HANCOCK COUNTIES...
AT 326 PM CDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING A
WATERSPOUT WAS LOCATED OVER BAY ST. LOUIS... MOVING NORTHEAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE... LONG BEACH...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD AND SHORELINE PARK.
IF THIS STORM REACHES SHORE...A TORNADO WARNING MAY BE NECESSARY. BE
CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION
STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
LAT...LON 3036 8911 3030 8928 3031 8929 3033 8929
3035 8927 3036 8928 3036 8931 3037 8931
3037 8935 3033 8938 3034 8934 3032 8932
3031 8933 3026 8939 3025 8943 3053 8934
3042 8906
TIME...MOT...LOC 2026Z 204DEG 14KT 3029 8931Local storm report, May 17, 4:44 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
444 PM CDT TUE MAY 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM FLASH FLOOD LYMAN 30.50N 89.13W
05/17/2016 HARRISON MS EMERGENCY MNGR
REPORTS OF ROADS CLOSED DUE TO WATER IN HARRISON COUNTY -
SHAW ROAD, BERT DEDEAUX AND OLD HWY 49, CANAL RD TO
HUTTER, MENNONITE RD TO GULF HAVEN RD. CULVERT WASHED OUT
AT AIRPORT RD.
&&
AKLocal storm report, May 17, 4:47 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
447 PM CDT TUE MAY 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HEAVY RAIN 10 NW LYMAN 30.60N 89.25W
05/17/2016 M4.23 INCH HARRISON MS EMERGENCY MNGR
REPORTED AT THE NORTHWEST HARRISON COUNTY GAUGE SINCE
ABOUT NOON.
&&
AKLocal storm report, May 17, 4:50 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
450 PM CDT TUE MAY 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HEAVY RAIN SAUCIER 30.64N 89.14W
05/17/2016 M3.80 INCH HARRISON MS EMERGENCY MNGR
REPORTED AT THE SAUCIER RAIN GAUGE SINCE ABOUT NOON.
&&
AKLocal storm report, May 17, 5:07 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
507 PM CDT TUE MAY 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM LIGHTNING 4 S LYMAN 30.45N 89.14W
05/17/2016 HARRISON MS BROADCAST MEDIA
LIGHTNING STARTED A FIRE THAT DAMAGED TWO HOMES ON RIVER
BEND DRIVE BETWEEN LYMAN AND GULFPORT. EVENT TIME
ESTIMATED.
&&
BWAGNERLocal storm report, May 17, 5:11 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
511 PM CDT TUE MAY 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM LIGHTNING 4 S LYMAN 30.45N 89.14W
05/17/2016 HARRISON MS BROADCAST MEDIA
LIGHTNING STARTED FIRES THAT DAMAGED HOMES ON RIVER BEND
DRIVE AND LAKE VISTA DRIVE BETWEEN LYMAN AND GULFPORT.
EVENT TIME ESTIMATED.
&&
BWAGNERThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:12 PM CDT | River Flood Warning | LIX | Harrison | 36 hr |
| May 17, 8:12 PM CDT | River Flood Warning | LIX | Harrison | 44 hr |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.